# SDR CA961223004

- Difficulty date: December 3, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 421C
- Engine: Cont GTSIO520L
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 642343CN
- Condition: Separated
- Location: #1 Cylinder
- Part time: 415 hours
- Stage of operation: CL
- Nature of condition: B, E, K
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMBOUT THE #1 ENGINE HAD A LOSS OF POWER FOLLOWED BY ROUGH RUNNING. ON RETURN TO THE AIRPORT OIL WAS NOTICED ESCAPING THROUGH THE #1 ENGINE COWLING. POST FLIGHT INSPECTION FOUND THE #1 CYLINDER HEAD LYING IN THE COWLING. THE CYLINDER WAS REMOVED; THE OIL DRAINED; THE ENGINE AND FILTERS WERE CHECKED FOR DAMAGE. A NEW #1 CYLINDER WAS INSTALLED AND THE AIRCRAFT RETURNED TO SERVICE.
